Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 55, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 4, 2015, 11:30 PM CDT for Monroe County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 11:30 PM CDT (04:30 UTC)
- Expired
- Jul 5, 2015, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, KY
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 12:00 AM CDT | FLASH FLOOD | 1 N Gamaliel, KY | FLOODING ON FOUNTAIN RUN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WGUS53 KLMK 050430
FFWLMK
KYC171-050730-
/O.NEW.KLMK.FF.W.0055.150705T0430Z-150705T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 PM CDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 230 AM CDT
* AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...TOMPKINSVILLE...
IN ADDITION...MESHACK...GUM TREE AND FORKTON ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREA IN THIS WARNING...
CANEY HOLLER CREEK OVERFLOWS HIGHWAY 100.
ESTIMATED RAINFALL TOTALS ARE ALREADY APPROACHING 2 INCHES...AND
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE
WARNED AREA WITHIN THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3662 8586 3664 8586 3669 8586 3671 8586
3682 8560 3678 8559 3678 8555 3673 8552
3673 8547 3669 8550 3662 8544 3661 8544
3661 8548
$$
RAS1 follow-up statement
428
WGUS73 KLMK 050721
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 AM CDT SUN JUL 5 2015
KYC171-050731-
/O.EXP.KLMK.FF.W.0055.000000T0000Z-150705T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE KY-
221 AM CDT SUN JUL 5 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM CDT FOR MONROE
COUNTY...
HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. MOTORISTS SHOULD REMAIN
ALERT FOR ANY STANDING WATER ON ROADWAYS...ESPECIALLY AT NIGHT. TURN
AROUND...DON'T DROWN!
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3662 8586 3664 8586 3669 8586 3671 8586
3682 8560 3678 8559 3678 8555 3673 8552
3673 8547 3669 8550 3662 8544 3661 8544
3661 8548
$$
RASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 7:16 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 4, 7:16 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 816 PM EDT Sat Jul 4 2015 ...Forecast Update... Updated at 815 PM EDT Sat Jul 4 2015 Forecast remains on track for this evening and overnight. Currently the area is shower/storm free as convection is confined south of the KY border. As upper level wave begins to pivot to the east/northeast later tonight, showers and storms will once again spread back into southern KY and the Lake Cumberland region. Otherwise, plan on partly to mostly cloudy skies thanks to debris/anvil clouds moving overhead. This should act to limit widespread fog and also a day of drying for most will certainly help as well. .SHORT TERM (Now through Sunday Night)... Issued at 307 PM EDT Sat Jul 4 2015 Scattered showers have developed this afternoon across mainly south central KY near the stalled frontal boundary. These showers should diminish early this evening with just isolated coverage expected through much of the evening hours. Thus, expect that pretty much all of the forecast area will have only a 20% or less chance for rain around time for fireworks celebrations tonight. Temperatures will be in the mid to upper 70s by sunset. An upper level trough will move through the region tonight and Sunday, continuing to slowly shift eastward Sunday night. Moisture will increase again on the eastern side of this trough tonight with showers and storms developing again. Storm coverage will increase late tonight into tomorrow across mainly south and east central Kentucky. The best chances for showers and storms will be around and just north of the Lake Cumberland area. However, short term and mesoscale models do differ a bit in how far east the best storm coverage will be. It could end up that the higher coverage of storms is just to the east of the forecast area. These showers and storms will be efficient rain producers with precipitable water values rising to around 1.8". If training does occur, some minor flooding will be possible. However, given model differences, confidence in widespread problems is low, so will hold off on headlines for now. Rain will move off to the east tomorrow night with dry conditions expected for much of the night. There is the potential for some fog tonight if clouds do clear. Think this would mainly be across southern IN, similar to this morning. Lows the next two mornings will range from the mid 60s to around 70. Highs will be tricky tomorrow and depend on rain coverage. Highest temps will be across southern IN and along the Ohio River in the mid 80s. Lowest temps will be in east central KY where highs may top out only in the upper 70s. .LONG TERM (Monday through Saturday)... Issued at 305 PM EDT Sat Jul 4 2015 For the start of the work week, we'll have an upper low exiting the Ohio Valley leaving us in a brief relatively subsident region within the overall pattern. This will result in meager precip chances for Monday...20-30% at best. Tuesday a frontal boundary from a low pressure system traversing southern Canada will move into the Midwest becoming draped over the Ohio Valley through Wed night/Thurs. A wet setup once again looks likely for the middle of the coming week with multiple upper level shortwaves riding along the boundary providing several rounds of showers/storms. This setup has the potential to pose flooding issues given the very wet end of June/beginning of July that we've already experienced. The threat for severe wx looks uncertain and will depend on boundary location and available instability. We may have an opportunity to build some instability Mon/early Tue with low precip chances, some sunshine, and highs solidly in the 80s area wide. Highs for Wed/Thurs will drop back into the upper 70s/lower 80s. Low temps through mid week will range from the mid 60s to lower 70s. For the latter half of the week, it is unclear whether a southern ridge will build over the southeast U.S. and into the Ohio Valley pushing the boundary and active westerly flow north (12Z GFS/GFS ensembles) or if the southern ridging will stay suppressed resulting in a continued active, rainy pattern (12Z Euro). It could be a very wet first couple weeks of July if the Euro soln plays out. Have trended the forecast toward the GFS/GFS ensembles going a little drier (20-30% precip chances) for the end of the week. Also, went with the resultant warmer temps associated with the better ridging. This would mean high temps back into the upper 80s/lower 90s by Fri/Sat. However, given the uncertainty of the pattern, forecast confidence is low beyond Thursday. && .AVIATION (00Z TAF Update)... Issued at 710 PM EDT Sat Jul 4 2015 Main concern is ceilings/visibilities at BWG overnight into early Sunday morning as a southern stream weather system approaches. With ample low level moisture and light winds expected, there's above average confidence for IFR conditions to develop around 09z. Ceilings may hold in the 500 to 1000 ft range through 14z. Visibilities are more tricky as mid/high clouds streaming overhead may preclude more dense fog. Maintained current forecast of 2-3 sm developing during the pre-dawn hours. At LEX/SDF, slightly drier air and a day of drying as well should keep dense fog potential less likely. Some patchy light fog possible at LEX though. For Sunday, plan on easterly flow as wave of low pressure moves southeast of the area. Few to scattered VFR cumulus expected. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........ZT Short Term.....EER Long Term......AMS Aviation.......ZT
Hazardous weather outlook, Jul 4, 2:35 PM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 335 PM EDT SAT JUL 4 2015 KYZ054>057-062>067-070>078-081-082-051945- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LEBANON...DANVILLE...LANCASTER... RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 335 PM EDT SAT JUL 4 2015 /235 PM CDT SAT JUL 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND AGAIN LATE TONIGHT. LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN THREATS. THE HEAVY RAINFALL MAY LOCALLY WORSEN ANY ONGOING FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL CONTINUE ON SUNDAY. THESE WILL BE CAPABLE OF TORRENTIAL RAINFALL WHICH COULD ONCE AGAIN LEAD TO FLOODING ISSUES. SCATTERED TO NUMEROUS STORMS ARE POSSIBLE AGAIN BEGINNING TUESDAY AS A FRONT MOVES INTO THE OHIO VALLEY AND STALLS. HEAVY RAINFALL WILL AGAIN BECOME A THREAT THROUGH MIDWEEK WITH MULTIPLE ROUNDS OF SHOWERS AND STORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>079-083-084-089>092-KYZ023>043-045>049-053-061-051945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-BUTLER KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...MORGANTOWN 335 PM EDT SAT JUL 4 2015 /235 PM CDT SAT JUL 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS STORMS ARE POSSIBLE AGAIN BEGINNING TUESDAY AS A FRONT MOVES INTO THE OHIO VALLEY AND STALLS. HEAVY RAINFALL WILL AGAIN BECOME A THREAT THROUGH MIDWEEK WITH MULTIPLE ROUNDS OF SHOWERS AND STORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/AMS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:44 PM CDT | Flash Flood Watch | LMK | Adair, Casey, Clinton, Cumberland, Lincoln, Metcalfe and 2 more | 14 hr |
| Jul 5, 12:17 AM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Jul 5, 5:43 AM CDT | Areal Flood Advisory | LMK | Simpson | 3 hr |
| Jul 5, 6:20 AM CDT | Flash Flood Warning | LMK | Simpson | 3 hr |
| Jul 5, 6:44 AM CDT | Areal Flood Advisory | LMK | Boyle, Garrard, Lincoln | 3 hr |
| Jul 5, 7:10 AM CDT | Areal Flood Advisory | LMK | Allen, Warren | 3 hr |
| Jul 5, 8:00 AM CDT | Flash Flood Warning | LMK | Allen, Warren | 3 hr |
| Jul 5, 8:28 AM CDT | Areal Flood Advisory | LMK | Allen, Barren | 3 hr |
| Jul 5, 8:56 AM CDT | Flash Flood Warning | LMK | Allen, Barren | 3 hr |
| Jul 5, 9:16 AM CDT | Areal Flood Warning | LMK | Simpson | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.